Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 302, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 15, 2000, 5:15 PM CDT for Franklin County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 15, 2000, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Franklin County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 152216 SVRBHM ALC059-152300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN ALABAMA... * UNTIL 600 PM CDT. * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES NORTHWEST OF PHIL CAMPBELL...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RED BAY... VINA... HODGES...AND PHIL CAMPBELL. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A qSTURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:15 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 15, 3:15 PM CDT, 2 hours before
AREA FORECAST DISCUSSION - UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 PM CDT SAT JUL 15 2000 WITH MCS SYSTEM MOVING SOUTHWARD OUT OF MISSOURI THIS EVENING AND NIGHT...AND WITH WEAK MOISTURE AXIS SHOWING UP IN CLOUD IMAGERY OVER THE STATE...WILL ELECT TO INLUDE ISOLATED POPS FOR TONIGHT AND FOR TOMORROW FOR ALL BUT NORTHEASTERN ALABAMA. UPPER LOW OVER NORTHEASTERN US BEGINS OPENING UP AND LIFTING OUT TOMORROW. THIS WILL ALLOW THE UPPER RIDGE TO EXPAND EASTWARD OVER ALABAMA THROUGH MONDAY. IF ALL THINGS REMAINED THE SAME AS TODAY... TEMPS WOULD BE IN THE UPPER 90S TO LOWER 100S MOST AREAS. HOWEVER... MODELS ALL SHOW LOW LEVEL THICKNESS VALUES INCREASING AREAWIDE. WITH THAT IN MIND...WILL GO ABOVE TODAYS PROJECTED HIGHS BY A DEGREE OR TWO FOR SUNDAY AND MONDAY. BASICALLY...ITS GOING TO BE HOT. WILL ALSO MENTION HEAT INDEX VALUES OF 105 TO 110 CENTRAL AND SOUTH. HSV 069/098 069/099 071 -1- BHM 070/10R1 070/102 071 111 MGM 071/103 071/104 072 111 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jul 15, 12:43 PM CDT, 4 hours 32 minutes before
ALZ001>038-040>050-152300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT SAT JUL 15 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. DRIER AIR AND HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE AREA THROUGH TONIGHT. TEMPERATURES ACROSS MUCH OF THE AREA WILL REACH TO NEAR OR JUST ABOVE 100 DEGREES THIS AFTERNOON. LOWER HUMIDITY THAN THE PAST FEW DAYS WILL KEEP MOST HEAT INDICES BELOW 105. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 49 min |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Jul 15, 6:54 PM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.